Been taking for almost 1 month, bleeding each day somehow gets heavier. I also have very severe cramps. My doc says to just up the dosage (?) but its not helping. I shouldnt be bleeding at all. :( Will this get better or should I stop taking this? My doc prescribed this because of endometriosis pain
Hey MissGirly, So sorry to hear of your troubles. I have had tremendous trouble for many years with endometriosis and awful period pain. But I have found great help from finding a good GYN doctor who specializes in those issues who spends the time necessary to help me understand what's happening and who is willing to work the long haul. Finding a solution that works for these issues is usually a trial and error journey. I have been amazed how differently I respond to different progestin/estrogen combo's. So here are some things that have helped me (I have finally had some great years free from the pain and trouble):
1) A truly knowledgeable, patient, kind GYN doctor (not Ob/GYN - you need a specialist that focuses on issues like this) who is willing to walk you through different therapy's till one is found that works. Most general practitioners do not have the deep knowledge necessary to help someone with chronic GYN issues like endometriosis. If your doctor is not a GYN specialist or spending enough time with you, or educating you or working you through different options kindly and patiently - please find a new one for this issue. I have had excellent results using 'www.healthgrades.com' to find highly ranked specialists in my area. Do not hesitate to research doctors further that you find there - look for reviews that state the doctor is patient, kind and extremely knowledgeable about your issues.
2) There are also many different pain meds that work differently for every person. Do not give up or feel bad about staying in touch with your doctor to try different meds and combo's till you find one that gives you relief from your pain. (Especially since the trial and error of finding a hormone balance that works can take some time)
3) One thing you might consider is that my specialist doc told me she quit using progestin-only therapies because virtually all of her patients were experiencing constant bleeding. Although endometriosis is often associated with excess estrogen, by taking estrogen supplements the body often responds by backing off on its own production. So please ask your doc about changing to a combo progestin/estrogen pill. I had tremendous relief from yasmin + a low dose estrogen patch on my off week for a long time. (even though one of my problems was surges of too much estrogen)
4) Don't get too discouraged! There are so many good meds and therapies out there. It just takes a great doctor and some patience to find a good solution. Also remember it can take a couple of months for your body to adjust to a new hormone therapy, so try to hold off on a final assessment till at least 2 months on a therapy. (Patience, hope and some good pain meds will get you through this!)
I truly hope and pray that you will find a great solution soon.
- Norethindrone Information for Consumers
- Norethindrone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norethindrone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2010 • 1 answer
Posted 28 Mar 2011 • 3 answers
Posted 30 Jun 2011 • 4 answers
Posted 8 Jul 2013 • 1 answer
Posted 19 Nov 2015 • 0 answers